MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the coil embolization procedure, friction was observed in the catheter lumen and when physician tried to pull out the subject coil, it detached unintentionally in the microcatheter.The detached coil could not be located under fluoroscopy.There were no clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The device was not returned for the analysis and the reported defect could not be confirmed.In the case of this complaint it is most likely that the coil got stuck inside a microcatheter during device insertion and excessive force was used in order to remove it.The coil then physically detached from the delivery wire as a result.The microcatheter used with this coil was inspected and the lumen of the catheter was found blocked by crystalized saline.It is therefore possible that the coil got jammed.This however cannot be conclusively determined as no coil was found inside the microcatheter.Based on the investigation results and available information, an assignable cause of undeterminable will be assigned to the main coil prematurely detached/separated inside patient as the device was not returned and review and analysis of all available information failed to indicate an assignable cause or probable assignable cause.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8097271
Report Number3008881809-2018-00498
Device Sequence Number1988108
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Catalogue NumberM0035431020
Device Lot Number20372626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)